I am 79 years old, I have fallen.
Adverse reactions after discontinuation of CYMBALTA, after abrupt or tapered discontinuation, include: dizziness, headache, nausea, diarrhea, paresthesia, irritability, vomiting, insomnia, anxiety, hyperhidrosis, and fatigue. A gradual reduction in dosage rather than abrupt cessation is recommended whenever possible [see Warnings and Precautions (5.7)].*
*Discontinuation of Treatment with Cymbalta
Discontinuation symptoms have been systematically evaluated in patients taking Cymbalta. Following abrupt or tapered discontinuation in adult placebo-controlled clinical trials, the following symptoms occurred at 1% or greater and at a significantly higher rate in Cymbalta-treated patients compared to those discontinuing from placebo: dizziness, headache, nausea, diarrhea, paresthesia, irritability, vomiting, insomnia, anxiety, hyperhidrosis, and fatigue.
During marketing of other SSRIs and SNRIs (serotonin and norepinephrine reuptake inhibitors), there have been spontaneous reports of adverse events occurring upon discontinuation of these drugs, particularly when abrupt, including the following: dysphoric mood, irritability, agitation, dizziness, sensory disturbances (e.g., paresthesias such as electric shock sensations), anxiety, confusion, headache, lethargy, emotional lability, insomnia, hypomania, tinnitus, and seizures. Although these events are generally self-limiting, some have been reported to be severe.
Patients should be monitored for these symptoms when discontinuing treatment with Cymbalta. A gradual reduction in the dose rather than abrupt cessation is recommended whenever possible. If intolerable symptoms occur following a decrease in the dose or upon discontinuation of treatment, then resuming the previously prescribed dose may be considered. Subsequently, the physician may continue decreasing the dose but at a more gradual rate.*
Myrna, as is stated, if you decide to stop your Cymbalta it should only be done with the advice and close and close supervision of your doctor.
Increased agitation/anxiety is very common for a few weeks after starting an antidepressant and this side effect should also be reported to your doctor.
Best regards, Wildcat
MYRNA; Yes we are all different and it for sure sound like you are having negative effects from the Cymbalta. Call or get into your doctor and let the doctor decide which way to come off of it. Really it can depend on what the doctor tries on you if you get any withdrawals. We are all different and react differently. But in your case being your a 79 years old and have fallen the doctor needs to know this. Don't just stop until you see or talk to the doctor, please. Chuck1957
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 May 2011 • 5 answers
Posted 1 May 2014 • 3 answers
Posted 24 Nov 2014 • 4 answers
Posted 23 May 2017 • 5 answers
I have been taking 60mg of Cymbalta once a day for over 10 yrs. For the past week I have been having
Posted 4 May 2018 • 3 answers